Alert archive / California / Wind Advisories in 2015

Wind Advisory 44, NWS Los Angeles, CA

September 29, 2015

NWS Los Angeles, CA issued this wind advisory at Sep 29, 2015, 6:47 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2015, 6:47 PM PDT (01:47 UTC)
Expired
Sep 30, 2015, 3:00 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WWUS76 KLOX 300147
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
647 PM PDT TUE SEP 29 2015

CAZ039-052-301000-
/O.NEW.KLOX.WI.Y.0044.150930T0147Z-150930T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
647 PM PDT TUE SEP 29 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 3 AM PDT WEDNESDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 50 MPH ARE POSSIBLE IN
  THE HILLS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
103 
WWUS76 KLOX 301013
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
313 AM PDT WED SEP 30 2015


CAZ039-052-301115-
/O.EXP.KLOX.WI.Y.0044.000000T0000Z-150930T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
313 AM PDT WED SEP 30 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED IN MOST AREAS...SO THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCALLY GUSTY NORTHWEST
TO NORTH WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS
EARLY THIS MORNING. ANOTHER ROUND OF GUSTY WINDS WILL LIKELY
DEVELOP LATE THIS AFTERNOON OR THIS EVENING...THEN CONTINUE
THROUGH LATE TONIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 29, 6:10 PM PDT, 37 minutes earlier.

Area forecast discussion, Sep 29, 6:10 PM PDT, 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
610 PM PDT TUE SEP 29 2015

UPDATED AVIATION SECTION

.SYNOPSIS...

HIGH PRESSURE TO THE EAST OF THE AREA WILL HELP MAINTAIN ABOVE
NORMAL TEMPERATURES THROUGH MIDWEEK BEFORE A TROUGH OF LOW PRESSURE
MOVES THROUGH ON THURSDAY...BRINGING SLIGHTLY COOLER CONDITIONS.
SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN BY LATE WEEK
FOR BRIEF WARMING...THEN COLDER TROUGH MOVES THROUGH SUNDAY FOR A
RETURN TO COOLER CONDITIONS.

&&

.SHORT TERM (WED-FRI)...AREA REMAINS SANDWICHED BETWEEN AN UPPER
HIGH TO THE EAST AND AN UPPER TROUGH TO OUR WEST FOR CONTINUED ABOVE
NORMAL TEMPERATURES AND CLEAR SKIES ACROSS ALL BUT FAR NORTHERN SLO
COUNTY. THE UPPER LEVEL TROUGH BEGINS TO MOVE EAST TONIGHT AND ITS
AXIS SLIDES BY SOMETIME THURSDAY.

IN THE MEANTIME AND IN THE IMMEDIATE SHORT TERM...SUNDOWNER WINDS
ARE EXPECTED ALONG AT LEAST SOME OF THE SBA SOUTH COAST
TONIGHT...MAINLY IN AND AROUND THE GAVIOTA AREA. THE REFUGIO RAWS
SITE STARTED GUSTING IN THE 30S LAST NIGHT WITH A SBA-SMX PRESSURE
GRADIENT OF AROUND -2.5 OR SO...THUS WITH A SLIGHTLY STRONGER
GRADIENT FORECAST FOR TONIGHT EXPECT WIND GUSTS AT LEAST IN THE LOW
40S. HOLDING OFF ON ADVISORY FOR NOW AS THESE WIND SPEEDS SHOULD BE
MORE ISOLATED TONIGHT...BUT MAY NEED TO HOIST ONE LATER DEPENDING ON
WHAT OBSERVATIONS SHOW. GRADIENTS ARE EVEN STRONGER TOMORROW NIGHT
SO WOULD EXPECT SLIGHT STRONGER AND MORE WIDESPREAD WINDS UP IN TO
ADVISORY LEVELS...SO WOULD EXPECT AN ADVISORY FOR THAT TIME PERIOD
TO BE ISSUED TOMORROW.

TEMPERATURES WILL ESSENTIALLY BE UNCHANGED TOMORROW SOUTH AND WARMER
UP NORTH ALONG THE CENTRAL COAST...UP NORTH DUE TO AN OFFSHORE
PRESSURE GRADIENT TREND RESULTING IN TEMPS 5-10 DEGREES WARMER THAN
TODAY.

MODELS IN GOOD AGREEMENT ON SWINGING THE TROUGH THAT'S BEEN PARKED
TO OUR WEST THROUGH THE AREA SOMETIME THURSDAY. TROUGH IS FOR THE
MOST PART DRY BUT MODELS DO PRODUCE SOME VERY LIGHT PRECIP OVER FAR
NORTHERN SLO COUNTY...SO HAVE ADDED SLIGHT CHANCEBY.S OF PRECIP FOR
THAT AREA WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH TEMPERATURES COOL
5 TO 10 DEGREES ON THURSDAY AS A RESULT OF THE TROUGH PASSAGE.
HOWEVER HIGHS SHOULD STILL BE AT OR ABOVE NORMAL MOST AREAS. ALSO
LOOKS LIKE SUNDOWNER WINDS MAY BE EVEN STRONGER THURSDAY NIGHT
BEHIND THE TROUGH.

HEIGHTS RISE BEHIND THURSDAY'S TROUGH WHILE SURFACE HIGH PRESSURE
BUILDS INTO WESTERN GREAT BASIN TO PRODUCE SOME OFFSHORE FLOW AND
WARMING CONDITIONS FRIDAY AND SATURDAY.

.LONG TERM (SAT-TUE)... OFFSHORE FLOW AND ABOVE NORMAL TEMPERATURES
CONTINUE ON SATURDAY THEN THINGS COOL OFF ONCE AGAIN ON SUNDAY. THE
ECMWF AND CANADIAN MODELS HAVE EACH BEEN ADVERTISING A FAIRLY COLD
LOW DROPPING DOWN FROM BRITISH COLUMBIA AND SOUTH THROUGH THE WEST
COAST BEFORE BOTTOMING OUT SOMEWHERE OVER CENTRAL CALIFORNIA ON
SUNDAY AND MOVING EAST INTO THE GREAT BASIN. ECMWF HAS SHOWED
REMARKABLE RUN TO RUN CONSISTENCY WITH THIS SYSTEM AS WELL. THE GFS
IS NOW PICKING UP ON THIS IDEA ALTHOUGH NOT DIGGING IT AS FAR SOUTH.
HOWEVER GFS HAS BEEN TRENDING FURTHER SOUTH OVER THE LAST FEW RUNS.
WITH THIS MODEL AGREEMENT...HAVE ADJUSTED SUNDAY'S FORECAST TO
REFLECT COOLER TEMPERATURES WHILE INTRODUCING A SLIGHT CHANCE OF
PRECIP OVER SOUTHERN LOS ANGELES COUNTY. IT'S ONLY SLIGHT CHANCES
FOR NOW GIVEN THE SYSTEM'S TRAJECTORY MAINLY OVER LAND AND STARVED
FOR MOISTURE...BUT SHOULD LATER MODEL RUNS DIG IT FURTHER WEST AND
WITH A TRAJECTORY MORE OVER WATER...THEN CHANCES MAY HAVE TO BE
INCREASED. HIGH TEMPERATURES ON SUNDAY MAY FEEL DOWN RIGHT CHILLY
GIVEN HOW WARM IT'S BEEN...WITH HIGHS CLOSE TO NORMAL AND EVEN SOME
POCKETS OF BELOW NORMAL TEMPS. BY.

NOT A WHOLE LOT OF RIDGING BEHIND SUNDAY'S TROUGH...THE UPPER FLOW
REMAINS BASICALLY WEST-NORTHWEST...SO IT'LL BE SLOW TO WARM BACK UP
AGAIN UNTIL TUESDAY WHEN A VERY WEAK RIDGE MOVES THROUGH.

&&

.AVIATION...30/0110Z.

THE MARINE LAYER DEPTH AT KLAX WAS AROUND 800 FEET. THE INVERSION
TOP WAS AROUND 2300 FEET WITH A TEMPERATURE OF 26 DEGREES C.

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD...EXCEPT FOR A CHANCE
OF LIFR TO IFR CONDITIONS AT CENTRAL COAST AND LOS ANGELES COUNTY
COASTAL TERMINALS. PERIODS OF MODERATE TO OCCASIONALLY STRONG LOW-
LEVEL WIND SHEAR AND TURBULENCE IS EXPECTED AT KSBA THROUGH 06Z.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH AT LEAST 10Z...THEN
THERE IS A 50 PERCENT CHANCE OF IFR CONDITIONS THROUGH 17Z. VFR
CONDITIONS SHOULD REDEVELOP BY 18Z AT THE LATEST.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGHOUT THE PERIOD.

&&

.MARINE...29/200 PM...

SCA LEVEL WINDS OCCURRING ACROSS THE SOUTHERN TWO THIRDS OF THE
OUTER WATERS AND LIKELY TO CONTINUE THROUGH LATE TONIGHT. MODERATE
CONFIDENCE IN SCA LEVEL WINDS IN SOUTHERN HALF OF THE SBA CHANNEL
THIS AFTERNOON AND TONIGHT. MAY ALSO SEE LOCAL SCA LEVEL WINDS NEAR
THE COAST BETWEEN GOLETA AND POINT CONCEPTION DUE TO NORTHERLY WINDS
BELOW PASSES AND CANYONS. SCA CONDS ARE LIKELY ACROSS THE OUTER
WATERS WED AFTERNOON OR EVENING THROUGH FRI...WITH A CHANCE OF SCA
LEVEL WINDS ACROSS THE NORTHERN INNER WATERS AND WESTERN PORTIONS OF
THE SBA CHANNEL LATE WED THROUGH THU NIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...JACKSON
AVIATION...HALL
MARINE...MW

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:08 AM PDTSmall Craft AdvisoryLOX24 hr
Sep 30, 9:02 AM PDTWind AdvisoryLOX21 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.